Israel Journal of Mathematics

, Volume 36, Issue 1, pp 41–49 | Cite as

AnF-space with trivial dual where the Krein-Milman theorem holds

  • N. J. Kalton


We show that in certain non-locally convex Orlicz function spacesL ϕ with trivial dual every compact convex set is locally convex and hence the Krein-Milman theorem holds. This complements the example constructed by Roberts of a compact convex set without extreme points inL p (0<p<1) and answers a question raised by Shapiro.


Extreme Point Compact Convex Orlicz Space Convex Space Studia Math 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    N. J. Kalton,Linear operators whose domain is locally convex, Proc. Edinburgh Math. Soc.20 (1976), 292–299.MathSciNetGoogle Scholar
  2. 2.
    N. J. Kalton and N. T. Peck,A re-examination of the Roberts example of a compact convex set without extreme points, in preparation.Google Scholar
  3. 3.
    J. W. Roberts,Pathological compact convex sets in the spaces L p, 0≦p<1, inThe Altgeld Book, University of Illinois, 1976.Google Scholar
  4. 4.
    J. W. Roberts,A compact convex set with no extreme points, Studia Math.60 (1977), 255–266.MATHMathSciNetGoogle Scholar
  5. 5.
    J. W. Roberts,The embedding of compact convex sets in locally convex spaces, Canad. J. Math.30 (1978), 449–455.MATHMathSciNetGoogle Scholar
  6. 6.
    S. Rolewicz,Some remarks on the spaces N(L) and N(l), Studia Math.18 (1959), 1–9.MATHMathSciNetGoogle Scholar
  7. 7.
    J. H. Shapiro,Remarks on F-spaces of analytic functions, inBanach Spaces of Analytic Functions, Proc. Kent State Conference 1976. Springer Lectures Notes604 (1977), 107–124.Google Scholar
  8. 8.
    P. Turpin,Convexités dans les espaces vectoriels topologiques generaux, Diss. Math.131, 1976.Google Scholar
  9. 9.
    A. Wiweger,Linear spaces with mixed topology, Studia Math.20 (1961), 47–68.MATHMathSciNetGoogle Scholar

Copyright information

© Hebrew University 1980

Authors and Affiliations

  • N. J. Kalton
    • 1
  1. 1.Department of MathematicsUniversity of MissouriColumbiaUSA

Personalised recommendations